MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon failed to deflate, requiring additional device for removal.The target lesion was located in the severely calcified vessel.A 6.0 x 60mm, 135cm ranger drug-coated balloon was selected for post intravascular lithotripsy (ivl) therapy.However, after the balloon was inflated for 3 minutes, it was noted that the balloon would not deflate.The balloon would not deflate enough to be removed from a 6f sheath even after multiple attempts.The physician ended up taking a microneedle and puncturing the artery to rupture the balloon.The balloon was then removed intact, and the procedure was completed using this device.No patient complications were reported.It was further reported that this event was reported via medwatch: mw5156335.Furthermore, the target lesion was located in the right superficial femoral artery.
 
Event or Problem Description
It was reported that balloon failed to deflate, requiring additional device for removal.The target lesion was located in the severely calcified vessel.A 6.0 x 60mm, 135cm ranger drug-coated balloon was selected for post intravascular lithotripsy (ivl) therapy.However, after the balloon was inflated for 3 minutes, it was noted that the balloon would not deflate.The balloon would not deflate enough to be removed from a 6f sheath even after multiple attempts.The physician ended up taking a microneedle and puncturing the artery to rupture the balloon.The balloon was then removed intact, and the procedure was completed using this device.No patient complications were reported.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19578807
Report Number2124215-2024-36027
Device Sequence Number18266042
Product Code ONU
UDI-Device Identifier08714729976103
UDI-Public08714729976103
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number12608H23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/08/2024
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight80 KG
Patient RaceBlack Or African American